Hail, Herkimer
- When
- April 29, 6:25 AM EST
- Where
- Herkimer County, Eagle Bay
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.767, -74.817
An upper-air disturbance, riding along a warm front over eastern New York, produced widely scattered hail producing thunderstorms during the morning of April 29. A lone thunderstorm cell produced large hail, ranging from nickel-to quarter-size in the Herkimer County towns of Eagle Bay, Big Moose and 5 miles southwest of Beaver River.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An upper-air disturbance, riding along a warm front over eastern New York, produced widely scattered hail producing thunderstorms during the morning of April 29. A lone thunderstorm cell produced large hail, ranging from nickel-to quarter-size in the Herkimer County towns of Eagle Bay, Big Moose and 5 miles southwest of Beaver River. A little later that same morning, another thunderstorm deposited 1.25-inch hail in the town of Hudson Falls, Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 29, 5:12 AM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE ALBANY NY 612 AM EDT THU APR 29 2004 UPDATED ZONES FOR CHC -SHRA/-TSRA NRN HLF FA THROUGH 14Z. DISCUSSION...WRMFNT APCHG WRN NY AT 06Z WILL LIFT NEWD THIS MRNG AND BE N AND E OF FA BY MID AFTN. WK TRAILING CDFNT WILL STALL ACRS SRN QUE/ONT AND LP MI. SERIES OF WK LOWS WILL RIPPLE NEWD ALG FNTL BNDRY THRU SUN WITH MOST SIG SYS BRINGING STG CDFNT ALONG WITH IT ARND 00Z MON. FLT RDG ALF BUILDS OVR RGN THRU 18Z TDA THEN WE COME UNDER SW FLOW THRU 12Z SAT. FLOW BCMS MORE SLY THRAFTR AS FULL LAT TROF DIGS OVR MIDWEST AND SHIFTS EWD. A NUMBER OF S/WVS WILL ALSO CROSS AREA WITH MINOR EFFECTS. BASED ON LI/S BELIEVE AMS MAY BE UNSTBL ENOUGH IN NW ZNS FRI AFTN FOR SCT AFTN AIR MASS -TSRA AND AGAIN ALL ZNS SAT AFTN. AT 0730Z KENX RADAR SHOWED BAND -RA FROM ABT KMSS TO KDDH AND -RA NOTED AT KGFL AT 07Z. MAY BE ONE OR TWO WEAKER BANDS OF SPRINKLES TO W BUT EXPECT THEM TO BE OUT OF PICTURE BY 10Z. .AVIATION...VFR CNDTNS WL PERSIST THROUGH 06Z FRI WITH BKN150-250 GIVING WAY TO SCT040 BY 15Z. WNDS WL INCRS THIS MRNG WITH 190-230 12G25KTS BY 15Z AND CONTG INTO THIS EVNG BFR DIMINISHING. .HYDRO...DRY CONDITIONS WILL PREVAIL FOR THE NEXT FEW DAYS WITH THE NEXT SIGNIFICANT PRECIP EVENT LATE SUNDAY. NO HYDRO PROBLEMS ANTICIPATED. .ALY...NONE. GG/JSQ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 511 AM EDT THU APR 29 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291110- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388951, 5388952, 5388953, 5388954.